Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 140, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Oct 10, 2013, 6:13 PM MDT for Baca County, Kiowa County, Prowers County, Colorado. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2013, 6:13 PM MDT (00:13 UTC)
- Expired
- Oct 10, 2013, 7:15 PM MDT
- In force
- 62 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Baca County, CO, Kiowa County, CO, Prowers County, CO
The radar
The Dodge City radar (KDDC), 194 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 10, 4:41 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -304 J/kg
- Mixed-layer LCL
- 1951 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
498
WUUS55 KPUB 110013
SVRPUB
COC009-061-099-110115-
/O.NEW.KPUB.SV.W.0140.131011T0013Z-131011T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
613 PM MDT THU OCT 10 2013
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BACA COUNTY IN SOUTHEAST COLORADO...
EASTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
EASTERN PROWERS COUNTY IN SOUTHEAST COLORADO...
* UNTIL 715 PM MDT
* AT 608 PM MDT...AT 606 PM MDT...A LINE OF SEVERE THUNDERSTORM WERE
LOCATED FROM NEAR SHERIDAN LAKE IN KIOWA COUNTY TO NEAR HOLLY IN
PROWERS COUNTY TO 15 MILES SOUTHEAST OF CAMPO IN BACA COUNTY.
THESE THUNDERSTORMS WERE MOVING TO THE NORTH-NORTHEAST AT 55 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS POSSIBLE. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
GRANADA...HOLLY...BRISTOL...HARTMAN...SHERIDAN LAKE...TOWNER AS
WELL AS OPEN COUNTRY OF EASTERN KIOWA...PROWERS AND BACA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THIS STORM IS CAOABKE IF
PRODUCING WIDESPREAD WIND DAMAGE ACROSS EASTERN PORTIONS OF
KIOWA...PROWERS AND BACA COUNTIES. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3698 10209 3699 10241 3862 10228 3860 10203
3700 10203
TIME...MOT...LOC 0010Z 187DEG 62KT 3741 10226
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$2 follow-up statements
610
WWUS55 KPUB 110029
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
629 PM MDT THU OCT 10 2013
COC009-061-099-110115-
/O.CON.KPUB.SV.W.0140.000000T0000Z-131011T0115Z/
BACA CO-PROWERS CO-KIOWA CO-
629 PM MDT THU OCT 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
KIOWA...EASTERN PROWERS AND EASTERN BACA COUNTIES UNTIL 715 PM MDT...
AT 625 PM MDT...A LINE OF SEVERE THUNDERSTORMS WERE LOCATED FROM 15
MILES NORTHEAST OF SHERIDAN LAKE IN KIOWA COUNTY TO 3 MILES EAST OF
HOLLY IN PROWERS COUNTY TO 5 MILES EAST OF STONINGTON IN BACA
COUNTY. THESE THUNDERSTORMS WERE MOVING TO THE NORTH-NORTHEAST AT 55
MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS POSSIBLE. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
HOLLY...HARTMAN...TOWNER AS WELL AS OPEN COUNTRY OF FAR EASTERN
KIOWA...PROWERS AND BACA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN DANGEROUS SITUATION. THIS STORM IS CAPABLE OF PRODUCING
WIDESPREAD WIND DAMAGE ACROSS SECTIONS OF FAR EASTERN
KIOWA...PROWERS AND BACA COUNTIES. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3698 10209 3702 10236 3861 10219 3860 10203
3700 10203
TIME...MOT...LOC 0024Z 187DEG 62KT 3766 10218
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$505
WWUS55 KPUB 110045
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
645 PM MDT THU OCT 10 2013
COC009-061-099-110054-
/O.CAN.KPUB.SV.W.0140.000000T0000Z-131011T0115Z/
BACA CO-PROWERS CO-KIOWA CO-
645 PM MDT THU OCT 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KIOWA...EASTERN
PROWERS AND EASTERN BACA COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS LINE OF
DEPARTING STORMS.
LAT...LON 3698 10209 3702 10236 3861 10219 3860 10203
3700 10203
TIME...MOT...LOC 0044Z 187DEG 62KT 3800 10213
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 4:54 PM MDT, 1 hour 19 minutes earlier.
Area forecast discussion, Oct 10, 4:54 PM MDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 454 PM MDT THU OCT 10 2013 .UPDATE... ISSUED AT 452 PM MDT THU OCT 10 2013 UPDATED GRIDS FOR THE ADDITION OF A SEVERE THUNDERSTORMS WATCH FOR KIOWA...PROWERS AND BACA COUNTIES WITH DAMAGING WINDS BEING THE MAIN THREAT. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 308 PM MDT THU OCT 10 2013 CURRENTLY...STRONG STORM SYSTEM IS MOVING INTO THE FOUR CORNERS REGION. STRONG ENERGY ASSOCIATED WITH THE STORM IS PRODUCING WIDESPREAD MOUNTAIN SNOWFALL AND LOWER ELEVATION LIGHT RAIN...OVER THE CONTINENTAL DIVIDE AND INTO THE EASTERN MOUNTAINS. CLEAR CONDITIONS OVER THE FAR EASTERN PLAINS ARE STARTING TO SEE CUMULUS DEVELOPMENT. TEMPERATURES ON THE PLAINS HAVE WARMED INTO THE LOWER 80S AND WINDS ARE GUSTING TO NEAR 50 MPH ACROSS THE PLAINS. TONIGHT...THERE ARE SEVERAL THREATS THROUGH TONIGHT AS THE STORM PASSES ACROSS COLORADO. SEVERE THUNDERSTORMS...THERE IS STILL A RISK OF SEVERE THUNDERSTORMS ALONG THE KANSAS BORDER THROUGH 03Z THIS EVENING. DEW POINTS HAVE RISEN INTO THE LOWER TO MID 40S WITH WEAK LOW LEVEL CONVERGENCE ALONG THE KANSAS BORDER. CAPE VALUES ARE AROUND 600 J/KG AND CUMULUS HAVE STARTED TO POP. AS THE MAIN JET STARTS TO EJECT AROUND THE UPPER LOW THROUGH 22Z...EXPECT CONVECTION TO DEVELOP AND TRACK QUICKLY NORTHEAST INTO KANSAS. THE MAIN THREATS FROM SEVERE STORMS WILL BE OUTFLOW WIND GUSTS GIVEN THE HIGH SUBCLOUD DEW POINT DEPRESSIONS. THERE IS ALSO A SMALL RISK THAT A FEW SEVERE HAIL STONES COULD FALL AS WELL. WINDS...TWO HIGH WIND AREAS OF CONCERN FOR THE REST OF THIS AFTERNOON AND TONIGHT. ACROSS THE EASTERN PLAINS...ALREADY STRONG WINDS SHOULD PICK UP IN INTENSITY ACROSS THE EASTERN PLAINS AS THE UPPER JET WRAPS UP INTO EASTERN COLORADO. WIDESPREAD GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE LEADING TO DANGEROUS DRIVING CONDITIONS AND REDUCED VISIBILITIES DUE TO BLOWING DUST. THOSE IN HIGH PROFILE VEHICLES DRIVING ON EAST-WEST HIGHWAYS COULD BE BLOWN OVER. WINDS ACROSS THE PLAINS SHOULD DECREASE THROUGH THE EVENING WITH 20 TO 30 MPH WINDS OVERNIGHT. THE OTHER AREA OF CONCERN FOR WINDS WILL BE ALONG THE LEE SLOPES OF THE RAMPART RANGE. WRF MODEL SOLUTION INDICATING THE POTENTIAL FOR A DOWNSLOPE EVENT FROM 04-12Z TONIGHT. STRONG DUCTING OF 70 MPH WINDS IS POSSIBLE...ESPECIALLY ALONG AND WEST OF INTERSTATE 25. THOSE WITH OUTDOOR LAWN FURNITURE SHOULD BRING IT INSIDE TO KEEP IT FROM BECOMING A PROJECTILE. SNOW...EXPECT ONGOING SNOW OVER THE MOUNTAINS THROUGH MUCH OF TONIGHT...ESPECIALLY ALONG THE CONTINENTAL DIVIDE. CONVECTIVE ELEMENTS COULD PRODUCE QUICK BURSTS OF HEAVY SNOW OVER THE SAN JUAN RANGE. TOTALS STILL LOOK GOOD WITH THE HIGHEST TOTALS OVER THE SAN JUAN RANGE WHERE GOOD OROGRAPHIC LIFT AND MOISTURE WILL PERSIST THROUGH MUCH OF THE NIGHT. ELSEWHERE...A FEW INCHES OF SNOW ARE LIKELY ON PEAKS. SNOW LEVELS REMAIN AN ISSUE AS WELL. OBSERVATIONS WEST OF THE CONTINENTAL DIVIDE SHOW SNOW LEVELS DROPPING TO AROUND 8 KFT. THERE COULD BE SOME WET SNOW MAKE IT DOWN TO AROUND 8 KFT ACROSS OUR CWA...HOWEVER WITH WARM GROUNDS AND RAIN/SNOW MIXTURE WE ARE NOT ANTICIPATING ANY ACCUMULATIONS. EXPECT MOST OF THE ACTIVITY TO SHIFT EAST ACROSS THE PLAINS WITH THE UPPER LOW TOWARDS FRIDAY MORNING AS IT EJECTS INTO THE NORTHERN PLAINS. THE EXCEPTION WILL BE THE MOUNTAIN AREAS WHERE SNOW WILL CONTINUE THROUGH THE OVERNIGHT. ON THE PLAINS...ALL PRECIPITATION SHOULD SHIFT NORTH AND EAST OF THE AREA BY MIDNIGHT. FRIDAY...THE UPPER LOW WILL CONTINUE ACROSS THE NORTHERN PLAINS WITH A BROAD BACKSIDE TROUGH ACROSS COLORADO. THIS WILL LIKELY KEEP SNOW GOING ACROSS THE MOUNTAIN AREAS THROUGH THE DAY. ANOTHER 1 TO 3 INCHES ARE POSSIBLE...MAINLY FOCUSED ON THE CENTRAL MOUNTAINS THROUGH THE DAY. TEMPERATURES ON THE PLAINS WILL WARM NICELY INTO THE 60S WITH A FEW LOW 70S POSSIBLE THROUGH THE AFTERNOON. OTHER THAN THE MOUNTAINS...GENERALLY QUIET WEATHER WILL PERSIST FOR THE LOWER ELEVATIONS THROUGH THE DAY. MOZLEY .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 308 PM MDT THU OCT 10 2013 ...A FEW SYSTEMS MOVING THROUGH AND COOL FALL LIKE TEMPERATURES... STILL ON TRACK TO HAVE A SECOND...MUCH WEAKER SYSTEM MOVE ACROSS THE REGION FRIDAY EVENING. DISTURBANCE CONTINUES TO LOOK QUITE WEAK AND DISORGANIZED...WITH FEW PROSPECTS FOR MEANINGFUL PRECIP. BUT...COULD BE A FEW SHOWERS...AND POSSIBLY A FEW WET SNOW SHOWERS DOWN TO ABOUT 8000 FEET...AS IT MOVES THROUGH DURING THE EVENING HOURS. PRIMARY FOCUS LOOKS LIKE THE CENTRAL MOUNTAINS AND PIKES PEAK REGION. NEXT...MORE MEANINGFUL SYSTEM...STARTS TO IMPACT THE AREA ON SUNDAY. FIRST IMPACT COULD BE SOME ISOLATED STORMS OVER THE FAR EASTERN PLAINS LATE SUNDAY AND SUNDAY NIGHT...AS APPROACHING UTAH SYSTEM HELPS LOW LEVEL MOISTURE MOVE NORTHWARD INTO THE PLAINS ALONG THE LOW LEVEL JET. THEN...MONDAY AFTERNOON AND NIGHT...UTAH SYSTEM DROPS SOUTHEAST OVER COLORADO...LIKELY SPREADING SNOW SHOWERS BACK INTO THE CENTRAL MOUNTAINS AND POSSIBLY SPREADING RAIN AND SNOW SHOWERS OVER THE REST OF THE MOUNTAINS AND PLAINS. MODELS INDICATE A PRETTY DECENT COLD FRONT DROPPING SOUTH...SO PERHAPS ENOUGH LIFT TO GET SOMETHING GOING FOR A LITTLE BIT ANYWAY. HOWEVER...NOT LOOKING LIKE ANY KIND OF SIGNIFICANT RAIN OR SNOW AT THIS POINT. LOOKS LIKE SNOW LEVELS...IF SNOW OCCURS...COULD DROP DOWN TO ABOUT 7000 OR POSSIBLY 6000 FEET...DEPENDING ON PRECIP INTENSITY. STILL SOME LINGERING EAST SLOPE SHOWERS ON TUESDAY...WITH DRYING AND GRADUAL WARMING AFTER THAT THROUGH THURSDAY. LW BEST PROSPECTS FOR FREEZING TEMPERATURES IN AREAS THAT HAVEN'T SEEN A FREEZE YET NOW LOOK LIKE SATURDAY AND ESPECIALLY SUNDAY MORNING. FURTHER DOWN THE ROAD...TUESDAY AND WEDNESDAY MORNING ALSO LOOK PRETTY CHILLY. LW && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 308 PM MDT THU OCT 10 2013 KALS...STRONG SOUTHERLY WINDS GUSTING TO NEAR 40 KTS ARE BLOWING ACROSS THE TERMINAL CREATING BLOWING DUST AND REDUCED VIS DOWN TO 1 3/4SM. THESE CONDITIONS WILL LIKELY PREVAIL THROUGH THIS AFTERNOON. IN ADDITION...SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS TO THE WEST WILL CONTINUE TO MOVE OVER THE TERMINAL. THERE COULD BE EVEN STRONGER GUSTS NEAR THUNDERSTORMS. THE MOST LIKELY TIME PERIOD FOR STORMS WILL BE THROUGH 01Z. IMPROVING CONDITIONS WILL MOVE INTO THE TERMINAL BY LATE EVENING. KCOS...STRONG WINDS HAVE MOVED INTO THE TERMINAL WITH SOUTHERLY WIND GUSTS NEARING 30 TO 35 KTS. THERE COULD BE ISOLATED PERIODS OF BLOWING DUST NEAR THE TERMINAL. THUNDERSTORMS WILL LIKELY IMPACT THE TERMINAL BETWEEN 22-24Z. STRONGER WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. IMPROVING CONDITIONS ARE FORECAST TO MOVE INTO THE AREA AFTER 05Z THIS EVENING. KPUB...SOUTHERLY WIND GUSTS IN EXCESS OF 30 KTS WILL IMPACT THE TERMINAL THROUGH THIS AFTERNOON. THERE COULD BE PERIODS OF BLOWING DUST THIS AFTERNOON. THERE IS LESS CERTAINTY THAT THUNDERSTORMS WILL ACTUALLY MOVE OVER THE TERMINAL...BUT THERE IS A RISK BETWEEN 22-24Z. STRONG OUTFLOW WINDS WILL BE THE MAIN THREAT. IMPROVING CONDITIONS ARE FORECAST THIS EVENING. MOZLEY && .PUB WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 7 PM MDT THIS EVENING FOR COZ094>099. WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR COZ060- 066. WINTER STORM WARNING UNTIL MIDNIGHT MDT TONIGHT FOR COZ068. HIGH WIND WARNING FROM 10 PM THIS EVENING TO 6 AM MDT FRIDAY FOR COZ081-082-084-085. && UPDATE...28 SHORT TERM...MOZLEY LONG TERM...LW AVIATION...MOZLEY
Hazardous weather outlook, Oct 10, 3:41 PM MDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 341 PM MDT THU OCT 10 2013 COZ058>089-093>099-112145- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 341 PM MDT THU OCT 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG FALL STORM WILL TRACK THROUGH SOUTHERN COLORADO THROUGH TONIGHT. THE STORM WILL BRING HEAVY SNOW TO THE MOUNTAINS ALONG THE CONTINENTAL DIVIDE...WHERE 8 TO 12 INCHES OF SNOWFALL IS LIKELY BY LATE TONIGHT OVER THE SAN JUAN MOUNTAINS ABOVE 11000 FEET. LIGHTER SNOW IN THE 3 TO 7 INCH RANGE IS FORECAST FOR THE LA GARITA MOUNTAINS AND THE SAWATCH RANGE...MAINLY ABOVE 11000 FEET. THE COMBINATION OF SNOW AND STRONG SOUTHWEST WINDS MAY PRODUCE HAZARDOUS TRAVEL CONDITIONS OVER AREA PASSES THROUGH TONIGHT. ISOLATED THUNDERSTORMS...PRODUCING BRIEF PERIODS OF VERY HEAVY SNOW ALONG WITH LIGHTNING AND GUSTY WINDS...WILL ALSO BE POSSIBLE ALONG THE CONTINENTAL DIVIDE INTO THE EVENING HOURS. REMAINING MOUNTAIN RANGES AND ELEVATIONS DOWN TO AROUND 8000 FEET WILL ALSO SEE A BRIEF PERIOD OF SNOW SHOWERS AND ISOLATED THUNDERSTORMS INTO THIS EVENING...BUT LITTLE OR NO ACCUMULATION IS EXPECTED DUE TO THE SHORT DURATION OF THE PRECIPITATION AND WARM GROUND TEMPERATURES. LIGHTNING AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH ANY THUNDERSTORMS. OVER THE SAN LUIS VALLEY AND EASTERN PLAINS...STRONG SOUTHWEST WINDS WILL DEVELOP LATE THIS MORNING...CONTINUING INTO THE EARLY EVENING. WIND GUSTS OF 45 TO 55 MPH IN THE SAN LUIS VALLEY...AND AROUND 60 MPH OVER THE FAR SOUTHEAST PLAINS. THESE STRONG WINDS WILL LIKELY PRODUCE AREAS OF BLOWING DUST AND REDUCED VISIBILITY...CREATING HAZARDOUS TRAVEL CONDITIONS. THERE IS ALSO A SMALL CHANCE FOR A FEW SEVERE STORMS OVER THE FAR EASTERN PLAINS ALONG THE KANSAS BORDER LATE THIS AFTERNOON AND EVENING. THE PRIMARY THREATS FROM THESE STORMS WILL BE WIND GUSTS GREATER THAN 60 MPH AND HAIL UP TO 1 INCH IN DIAMETER. AS THE STORM MOVES OFF TO THE NORTHEAST TONIGHT...WESTERLY FLOW OVER THE MOUNTAINS WILL PRODUCE A SETUP CONDUCIVE FOR STRONG DOWNSLOPE WINDS ALONG THE LEE SLOPES OF THE RAMPART RANGE. WIND GUSTS IN EXCESS OF 65 MPH ARE POSSIBLE OVER TELLER AND WESTERN PORTIONS OF EL PASO COUNTY...WEST OF INTERSTATE 25. THE STRONGEST WINDS WILL LIKELY OCCUR AROUND MIDNIGHT TO 2 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER INCH OR TWO OF SNOW IS POSSIBLE FOR THE CENTRAL MOUNTAINS FRIDAY MORNING. A NEW STORM WILL MOVE INTO THE ROCKIES LATE SUNDAY...BRINGING SOME LIGHT SNOW ACCUMULATIONS TO THE MOUNTAINS. A COLD FRONT WILL MOVE THROUGH EASTERN COLORADO ON MONDAY...AND SNOW LEVELS WILL DROP FROM NEAR 9000 FEET MONDAY TO 6500 FEET OR LOWER BY MONDAY NIGHT OR EARLY TUESDAY. SNOW COULD CAUSE SOME HAZARDOUS CONDITIONS FOR THE TUESDAY MORNING COMMUTE OVER MONUMENT HILL. .SPOTTER INFORMATION STATEMENT... 88/50
In the hours before
Local storm report, Oct 10, 4:00 PM MDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
400 PM MDT THU OCT 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM TSTM WND GST 3 ESE HOEHNE 37.26N 104.34W
10/10/2013 M67 MPH LAS ANIMAS CO ASOS
TRINIDAD ASOS.
&&
PJCLocal storm report, Oct 10, 4:33 PM MDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
433 PM MDT THU OCT 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND GST 5 NNE LA JUNTA 38.05N 103.51W
10/10/2013 M68 MPH OTERO CO ASOS
&&
PJCLocal storm report, Oct 10, 5:28 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
528 PM MDT THU OCT 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM NON-TSTM WND GST 5 ESE WETMORE 38.21N 105.00W
10/10/2013 E61.00 MPH PUEBLO CO MESONET
0422 PM TSTM WND GST 5 NNE LA JUNTA 38.05N 103.51W
10/10/2013 M68.00 MPH OTERO CO ASOS
0320 PM NON-TSTM WND GST 5 NNE LA JUNTA 38.05N 103.51W
10/10/2013 M60.00 MPH OTERO CO ASOS
0309 PM TSTM WND GST 3 ESE HOEHNE 37.26N 104.34W
10/10/2013 M67.00 MPH LAS ANIMAS CO ASOS
TRINIDAD ASOS.
0150 PM NON-TSTM WND GST 9 S SPRINGFIELD 37.28N 102.61W
10/10/2013 M66.00 MPH BACA CO ASOS
&&
PJCLocal storm report, Oct 10, 5:50 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
550 PM MDT THU OCT 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM NON-TSTM WND GST 4 W LAMAR 38.07N 102.69W
10/10/2013 E60 MPH PROWERS CO ASOS
&&
PJCLocal storm report, Oct 10, 5:51 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
551 PM MDT THU OCT 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM NON-TSTM WND GST 9 S SPRINGFIELD 37.28N 102.61W
10/10/2013 M63 MPH BACA CO ASOS
&&
PJCSpecial weather statement, Oct 10, 6:00 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 600 PM MDT THU OCT 10 2013 COZ096-098-099-110100- EASTERN KIOWA COUNTY-LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 600 PM MDT THU OCT 10 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN BACA COUNTY IN SOUTHEAST COLORADO... EASTERN KIOWA COUNTY IN SOUTHEAST COLORADO... PROWERS COUNTY IN SOUTHEAST COLORADO... AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF DEVELOPING STRONG THUNDERSTORMS STRETCHING FROM NORTHEASTERN KIOWA COUNTY AND THEN ACROSS EASTERN PROWERS COUNTY INTO SOUTHEASTERN BACA COUNTY. THESE DEVELOPING STRONG THUNDERSTORMS WERE MOVING TO THE NORTH-NORTHEAST AT 55 MPH. LOCATIONS IMPACTED INCLUDE... GRANADA. HOLLY. BRISTOL. HARTMAN. CHIVINGTON. BRANDON. SHERIDAN LAKE. TOWNER. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 55 MPH...AND BRIEF PERIODS OF HEAVY RAIN ARE EXPECTED WITH THIS LINE OF STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.